Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 51, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 12, 2008, 3:04 AM CDT for Jefferson County, Rock County, Wisconsin. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2008, 3:04 AM CDT (08:04 UTC)
- Expired
- Jul 12, 2008, 5:00 AM CDT
- In force
- 116 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:35 AM CDT | FLASH FLOOD | Janesville, WI | INTERSECTION FLOODED AT PARKER DRIVE AND MEMORIAL |
| Jul 12, 3:51 AM CDT | FLASH FLOOD | Janesville, WI | INTERSECTION OF BELOIT AVENUE AND DELAVAN FLOODED. |
| Jul 12, 3:53 AM CDT | FLASH FLOOD | Janesville, WI | INTERSECTION OF BLACKRIDGE AND PARKER DRIVE FLOODED. VEHICLE REPORTED STUCK IN FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 120805
FFWMKX
WIC055-105-121000-
/O.NEW.KMKX.FF.W.0051.080712T0804Z-080712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 AM CDT SAT JUL 12 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 500 AM CDT.
* AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TRAINING THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS OVER THE
WARNED AREA. BECAUSE OF SUCH HEAVY RAIN AND FLOODING OVER THE PAST
COUPLE DAYS...IT WILL NOT TAKE MUCH MORE RAIN TO PRODUCE FLASH
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERTOWN
AIRPORT...WATERTOWN...WATERLOO...LAKE RIPLEY...LAKE MILLS...JOHNSON
CREEK AND JEFFERSON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLASH FLOODING
TO LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4285 8933 4285 8901 4320 8901 4320 8854
4285 8854 4283 8877 4250 8877 4250 8936
4283 8937
$$
BORGHOFF2 follow-up statements
000
WGUS73 KMKX 120911
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CDT SAT JUL 12 2008
WIC055-105-121000-
/O.CON.KMKX.FF.W.0051.000000T0000Z-080712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCK WI-JEFFERSON WI-
407 AM CDT SAT JUL 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
JEFFERSON AND ROCK COUNTIES...
AT 404 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODED
ROADS IN JANESVILLE...AT THE INTERSECTIONS OF PARKER DRIVE AND
MEMORIAL...BLACKRIDGE AND PARKER DRIVE...AND BELOIT AVENUE AND
DELAVAN. A VEHICLE WAS REPORTED STUCK IN THE FLOOD WATERS AT
BLACKRIDGE AND PARKER.
THE HEAVIEST RAINS HAVE SHIFTED EAST OF THE WARNED AREA. HOWEVER
ADDITIONAL RAINFALL OF ONE TENTH TO ONE HALF INCH IS LIKELY THE REST
OF THE NIGHT. THE THREAT FOR FLASH FLOODING WILL CONTINUE THROUGH 5
AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERTOWN
AIRPORT...WATERTOWN...WATERLOO...PALMYRA...LAKE RIPLEY...LAKE
MILLS...JOHNSON CREEK...JEFFERSON AND FORT ATKINSON
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4285 8933 4285 8901 4320 8901 4320 8854
4285 8854 4283 8877 4250 8877 4250 8936
4283 8937
$$
MBK000
WGUS73 KMKX 120956
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 AM CDT SAT JUL 12 2008
WIC055-105-121003-
/O.EXP.KMKX.FF.W.0051.000000T0000Z-080712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCK WI-JEFFERSON WI-
453 AM CDT SAT JUL 12 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM CDT FOR JEFFERSON
AND ROCK COUNTIES...
THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. THOUGH A PERIOD OF
LIGHTER RAIN WILL CONTINUE THROUGH ABOUT 6AM...IT SHOULD NOT CAUSE
ANY FLOODING PROBLEMS. BECAUSE OF THE HEAVY RAIN DURING THE
NIGHT...THERE MAY BE SOME LINGERING WATER IN FAVORED LOW LYING
AREAS. USE CAUTION WHILE TRAVELING ABOUT THIS MORNING.
LAT...LON 4285 8933 4285 8901 4320 8901 4320 8854
4285 8854 4283 8877 4250 8877 4250 8936
4283 8937
$$
DAVIS
DAVISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:05 PM CDT, 12 hours 59 minutes earlier.
Area forecast discussion, Jul 11, 2:05 PM CDT, 12 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 205 PM CDT FRI JUL 11 2008 .SHORT TERM... MAIN FORECAST CONCERN IS THUNDERSTORM POTENTIAL AHEAD OF THE COLD FRONT. EARLY MORNING THUNDERSTORM COMPLEX HAS PUSHED OFF TO THE EAST AND DISSIPATED. WAKE LOW PRODUCED A FEW GUSTS TO 37 KNOTS. ALSO INTERESTING EYE-LIKE FEATURE ON MCV. DEW POINTS HAVE BEHIND OUTFLOW BOUNDARY NOW OVER NORTHERN ILLINOIS. HIGH DEW POINT AXIS TO THE WEST JUST WEST OF THE MISSISSIPPI RIVER. MOISTURE TRAPPED BELOW CAP THERE WITH BAND OF LOW CLOUDS. 12Z NAM SHOWED RAPID DESTABILIZATION OVER THE FORECAST AREA THIS AFTERNOON. HOWEVER WITH LOWER DEW POINTS AND EFFECTS OF DISSIPATED COMPLEX NEW RUC SOUNDINGS HAVE A STRONG CAP WITH ELEVATED CAPE. WITH DRY MID LEVELS AND STILL A CAP...ALTHOUGH IT DOES WEAKEN. THUNDERSTORMS BREAKING OUT SOUTH OF THE BOUNDARY OVER SOUTHEAST IOWA AND CENTRAL IL. MODELS PICK THIS UP...BUT DO NOT BRING IT NORTH. POSSIBLY DUE TO STRONGER CAP. EXPECT MAIN THUNDERSTORM POTENTIAL TO BE LATE TONIGHT AND SATURDAY MORNING WITH APPROACHING COLD FRONT. THIS OCCURS AT TIME OF CONVECTIVE MINIMUM...AND WITH A MORE WEST SOUTHWEST UPPER FLOW AHEAD OF APPROACHING SHORTWAVE...A PROPAGATING MCS IS NOT ANTICIPATED. WE MAY BE LEFT WITH THIS SOME MODERATE CONVECTION WITH THE FRONT. AS A RESULT NO FLASH FLOOD WATCH IS ANTICIPATED. COLD FRONT SHOULD EXIT THE FAR SOUTHEAST BY NOON...THUS THE SEVERE THREAT SATURDAY SHOULD BE TO OUT SOUTH AND EAST. NICE DRYING BEHIND FRONT WITH DEW POINTS FALLING INTO THE MID 50S BY EVENING. CAP AROUND 700MB AND LIMITED MOISTURE SHOULD PREVENT ANY SHOWERS FROM DEVELOPING SUNDAY AFTERNOON. STEEP LOW LEVEL LAPSE RATE SHOULD BRING SOME GUSTY WINDS TO NEAR 30 MPH...ESPECIALLY OVER NORTHEAST AREAS OF THE FORECAST AREA. LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY. .LONG TERM... 06 GFS IS FAIRLY SIMILAR WITH 00Z ECMWF. EARLIER 00Z GFS DIFFERED IN LATE DAYS...WITH 06Z RUN OF GFS IN LINE WITH ECMWF. NEW 12Z WENT BACK MORE TOWARDS OLD 00Z SOLUTION...BUT THESE DIFFERENCES ARE MAINLY BEYOND 7 DAYS. MODELS GOING TO A MOVE ZONAL JET ACROSS FAR SOUTHERN CANADA MONDAY NIGHT THROUGH THURSDAY...WITH THE JET SINKING SOUTH ACROSS THE NORTHERN TIER OF THE U.S. FRONTAL BOUNDARY TO PUSH INTO WISCONSIN TUESDAY NIGHT...WEAKEN AND STALL. LIMITED MOISTURE RETURN INITIALLY...BUT BY THURSDAY NIGHT BOTH GFS AND ECMWF BRINGS 1 TO 2 INCHES OF QPF TO CENTRAL WI...THEN SAGGING INTO SOUTHERN WISCONSIN ON FRIDAY. && .AVIATION... EXPECT A LINE OF THUNDERSTORMS TO COME ACROSS SOUTHERN WISCONSIN TONIGHT AHEAD OF A COLD FRONT. WILL PLAY CEILINGS IN THE VFR CATEGORY BUT SOME MVFR CEILINGS WILL BE POSSIBLE LATER TONIGHT INTO SATURDAY MORNING WITH THE STORMS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...10
Hazardous weather outlook, Jul 11, 8:05 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 805 PM CDT FRI JUL 11 2008 WIZ046-047-051-052-056>060-062>072-121100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 805 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A PERIOD OF THUNDERSTORMS IS EXPECTED AFTER MIDNIGHT. THE STORMS COULD TURN SEVERE WITH DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO TWO INCHES. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...WITH A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. LMZ643>646-121100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 805 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A PERIOD OF THUNDERSTORMS IS EXPECTED LATE TONIGHT. THE THUNDERSTORMS COULD TURN SEVERE WITH DAMAGING WINDS EXCEEDING 50 KNOTS AND HAIL TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...WITH A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MBK WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 11, 11:46 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1146 PM CDT FRI JUL 11 2008 WIZ046-047-051-052-056>060-062>072-120645- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1146 PM CDT FRI JUL 11 2008 ...STRONG THUNDERSTORMS APPROACHING SOUTHERN WISCONSIN... AT 1145 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LONG LINE OF STRONG TO SEVERE THUNDERSTORMS FROM NORTH CENTRAL WISCONSIN...SOUTH SOUTHWEST INTO CENTRAL IOWA AND SOUTHEAST NEBRASKA. THIS LINE IS PUSHING EAST SOUTHEAST AROUND 50 MPH. IF IT MAINTAINS ITS PRESENT TRACK...IT WILL IMPACT NORTHWEST MARQUETTE...WESTERN SAUK...AND NORTHWEST IOWA COUNTIES BETWEEN 1 AM AND 130 AM. WIDESPREAD DAMAGING WINDS HAVE BEEN REPORTED WITH THIS LINE OVER MUCH OF MINNESOTA...HOWEVER THIS LINE MAY WEAKEN AS IT CONTINUES TO TRACK EAST OVERNIGHT. OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING OVER SOUTHERN WISCONSIN AND NOTHERN ILLINOIS. A FEW OF THESE MAY BECOME STRONG AHEAD OF THE MAIN SQUALL LINE...WITH SMALL HAIL AND GUSTY WINDS TO 40 MPH. DUE TO THE VERY HEAVY RAINS OVER THE PAST COUPLE OF DAYS...ANY ADDITIONAL HEAVY RAINFALL MAY AGGRIVATE ONGOING FLOODING PROBLEMS OR CREATE NEW ONES. STAY ALERT FOR RISING WATER IF YOU LIVE IN A FLOOD PRONE AREA. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WATCHES OR WARNINGS THROUGH THE OVERNIGHT. BORGHOFF
Special weather statement, Jul 12, 12:53 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1253 AM CDT SAT JUL 12 2008 WIZ046-047-051-052-056>060-062>072-120800- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1253 AM CDT SAT JUL 12 2008 ...STRONG THUNDERSTORMS APPROACHING SOUTHERN WISCONSIN... AT 1250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LONG LINE OF STRONG THUNDERSTORMS FROM CRANDON...TO STEVENS POINT...TO MAUSTON...TO VIROQUA...TO PRAIRIE DU CHIEN...TO NEAR WATERLOO. THIS LINE IS PUSHING EAST SOUTHEAST AROUND 50 MPH. THIS LINE WILL IMPACT LAWRENCE...WISCONSIN DELLS...AND MUSCODA BY 125 AM...GREEN LAKE...DALTON...POYNETTE...MARXVILLE...AND DODGEVILLE BY 200 AM...AND ROSENDALE...FOX LAKE...MADISON...AND PLATTEVILLE BY 220 AM. ALTHOUGH THIS LINE HAS WEAKENED OVER THE PAST COUPLE HOURS...IT IS STILL CAPABLE OF PRODUCING STRONG WIND GUSTS...SMALL HAIL...AND TORRENTIAL DOWNPOURS. OTHER SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. A FEW OF THESE MAY BECOME STRONG AHEAD OF THE MAIN SQUALL LINE...WITH SMALL HAIL AND GUSTY WINDS TO 50 MPH. DUE TO THE VERY HEAVY RAINS OVER THE PAST COUPLE OF DAYS...ANY ADDITIONAL HEAVY RAINFALL MAY AGGRAVATE ONGOING FLOODING PROBLEMS OR CREATE NEW ONES. STAY ALERT FOR RISING WATER IF YOU LIVE IN A FLOOD PRONE AREA. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WATCHES OR WARNINGS THROUGH THE OVERNIGHT. BORGHOFF
Special weather statement, Jul 12, 3:00 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT SAT JUL 12 2008 WIZ046-047-051-052-056>060-062>072-120930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 300 AM CDT SAT JUL 12 2008 ...STRONG THUNDERSTORMS TRACKING ACROSS SOUTHERN WISCONSIN... AT 300 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LONG LINE OF STRONG THUNDERSTORMS FROM NEAR MANITOWOC...TO GREENBUSH... HUSTISFORD...TO WATERTOWN...TO STOUGHTON...TO ALBANY AND JANESVILLE...MOVING EAST SOUTHEAST AROUND 40 MPH. THIS LINE WILL IMPACT SHEBOYGAN...PORT WASHINGTON...THE MILWAUKEE METRO AREA...AND LAKE GENEVA BETWEEN 320 AM AND 400 AM. STRONG WIND GUSTS TO 50 MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS IN ADDITION TO FREQUENT LIGHTNING SHOULD BE EXPECTED WITH THESE THUNDERSTORMS. DUE TO THE VERY HEAVY RAINS OVER THE PAST COUPLE OF DAYS...ANY ADDITIONAL HEAVY RAINFALL MAY AGGRAVATE ONGOING FLOODING PROBLEMS OR CREATE NEW ONES. STAY ALERT FOR RISING WATER IF YOU LIVE IN A FLOOD PRONE AREA. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WATCHES OR WARNINGS THROUGH THE OVERNIGHT. BORGHOFF
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:05 PM CDT | River Flood Warning | MKX | Kenosha | 4 days |
| Jul 12, 12:53 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 37 min |
| Jul 12, 2:12 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 48 min |
| Jul 12, 2:38 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 12, 2:43 AM CDT | Areal Flood Advisory | MKX | Dane, Jefferson, Rock | 100 min |
| Jul 12, 3:14 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 23 min |
| Jul 12, 6:21 AM CDT | Areal Flood Warning | MKX | Walworth | 6 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.